MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON UNITY TOTAL PLUS COMBINED PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON UNITY TOTAL PLUS COMBINED PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000383
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the irrigation was coming out normally but when switched to fluid air exchange mode, the air did not come out during cataract and vitrectomy combination surgery.The procedure was completed by increasing the pressure and adjusting the line.There was no patient impact.
 
Additional Manufacturer Narrative
Only the wet infusion manifold was returned.The snap clamp was in a close position.After releasing the snap clamp on the infusion manifold, the infusion manifold was tested with the lab stock combined cassette and other components.The product primed and tuned successfully.Fluid air exchange (fa/x) function at the setting of 30 millimeters of mercury was performed on the infusion manifold.Air came to the infusion sleeve twice after the third attempt, no air travel from the console to the infusion cannula until the air control increased to 70 millimeters of mercury.The infusion airline was cut near the filter to test for air flow.Air came from the air source in the setting of 30 millimeters of mercury.Connecting the airline together with a lab stock male-to-male fitting, no air came from the infusion airline.The air filter stopped generating air after the third test at the setting of 30 millimeters of mercury.After drying the auto stopcock filter, the infusion manifold was tested with a lab stock fluidics management system (fms).Air came to the infusion cannula tip only one time, then stopped.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified, all corresponding production release specifications defined in the device master record were met.The root cause of the customer¿s complaint is believed to be an error that occurred during the supplier¿s manufacturing process.Action will not be taken based on this occurrence.The supplier has been made aware of the issue.Quality assurance will continue to monitor and will take action for future occurrences as deemed necessary.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
UNITY TOTAL PLUS COMBINED PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22666020
Report Number1644019-2025-02597
Device Sequence Number7495993
Product Code LRO
UDI-Device Identifier00380650003836
UDI-Public(01)00380650003836(17)270131(11)250227(10)1797N1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000383
Device Lot Number1797N1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown